Alert archive / South Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 10, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jun 19, 2013, 7:12 PM EDT for Beaufort County, Jasper County, South Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2013, 7:12 PM EDT (23:12 UTC)
- Expired
- Jun 19, 2013, 9:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 52 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1260 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
295
WGUS52 KCHS 192312
FFWCHS
SCC013-053-200115-
/O.NEW.KCHS.FF.W.0010.130619T2312Z-130620T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
712 PM EDT WED JUN 19 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 915 PM EDT
* AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OCCURRING ALONG A LINE EXTENDING FROM PARRIS ISLAND
TO PRITCHARDVILLE...OR ALONG A LINE EXTENDING FROM PORT ROYAL TO
BELLINGER HILL AREA...MOVING EAST AT 25 MPH.
DOPPLER RADAR HAS SHOWN AS MUCH AS 3 TO 4 INCHES SINCE THIS
AFTERNOON AND AN ADDITIONAL 2 TO 3 INCHES IS LIKELY.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
ROSE HILL...SUN CITY...PARRIS ISLAND...BELLINGER HILL
AREA...LADYS ISLAND...BLUFFTON...FRIPP
ISLAND...HARDEEVILLE...CALAWASSIE ISLAND..PORT ROYAL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3209 8106 3211 8111 3217 8112 3218 8111
3222 8114 3243 8104 3249 8067 3235 8045
3232 8043 3231 8043 3231 8045 3233 8045
3225 8062 3228 8065 3222 8063 3219 8070
3209 8099 3210 8101 3209 8103
$$2 follow-up statements
453
WGUS72 KCHS 192338
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
738 PM EDT WED JUN 19 2013
SCC013-053-200115-
/O.CON.KCHS.FF.W.0010.000000T0000Z-130620T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER SC-BEAUFORT SC-
738 PM EDT WED JUN 19 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
SOUTHERN BEAUFORT AND SOUTHEASTERN JASPER COUNTIES...
AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AREA OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FRIPP ISLAND TO
BELLINGER HILL AREA...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF
PORT ROYAL TO BELLINGER HILL AREA...MOVING EAST AT 25 MPH.
DOPPLER RADAR HAS SHOWN AS MUCH AS 3 TO 4 INCHES SINCE THIS
AFTERNOON AND AN ADDITIONAL 1 TO 2 INCHES WILL OCCUR.
FLASH FLOODING IS EXPECTED IN AND AROUND BLUFFTON...BURTON...FOLLY
FIELD...FRIPP ISLAND...HILTON HEAD ISLAND...JASPER...PARRIS ISLAND...
PORT ROYAL...PRITCHARDVILLE...BEAUFORT...BELLINGER HILL AREA...
CALAWASSIE ISLAND...HILTON HEAD AIRPORT...LEMON ISLAND...ROSE HILL...
SHELL POINT AND SUN CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.
&&
LAT...LON 3212 8111 3218 8111 3221 8113 3222 8105
3238 8096 3241 8085 3246 8068 3235 8045
3232 8043 3231 8043 3231 8045 3233 8046
3225 8062 3228 8065 3224 8063 3221 8065
3209 8098 3210 8101 3209 8103
$$840
WGUS72 KCHS 192358
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
758 PM EDT WED JUN 19 2013
SCC013-053-200008-
/O.CAN.KCHS.FF.W.0010.000000T0000Z-130620T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER SC-BEAUFORT SC-
758 PM EDT WED JUN 19 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN BEAUFORT
AND SOUTHEASTERN JASPER COUNTIES...
ALTHOUGH THE SIGNIFICANT FLOODING HAS ENDED...DRAINAGE SYSTEMS AND
CULVERTS WILL REMAIN FULL. PONDING WATER WILL PERSIST IN LOW-LYING
AREAS AND MAY POSE A HAZARD TO MOTORISTS. STAY TUNED TO NOAA WEATHER
RADIO ALL-HAZARDS FOR THE LATEST WEATHER INFORMATION.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.
LAT...LON 3212 8111 3218 8111 3221 8113 3222 8105
3238 8096 3241 8085 3246 8068 3235 8045
3232 8043 3231 8043 3231 8045 3233 8046
3225 8062 3228 8065 3224 8063 3221 8065
3209 8098 3210 8101 3209 8103
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 4:02 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 19, 4:02 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 402 PM EDT WED JUN 19 2013 .SYNOPSIS... A COLD FRONT WILL SLOWLY PROGRESS THROUGH THE REGION TONIGHT. THE FRONT WILL THEN STALL JUST SOUTH OF THE AREA THURSDAY AND LINGER THROUGH SATURDAY...AS HIGH PRESSURE BUILDS FROM THE NORTH. THE CENTER OF HIGH PRESSURE WILL THEN SLIP INTO THE ATLANTIC EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... THIS AFTERNOON...SO FAR THE BULK OF THE SHOWER/THUNDERSTORM ACTIVITY HAS REMAINED CENTERED OVER THE TRI-COUNTY REGION AND ALONG THE COASTLINE. THESE AREAS ARE SEEING VERY HEAVY RAINFALL WITH HIGH RAINFALL RATES AND THIS WILL BE THE REGION OF GREATEST CONCERN FOR POTENTIAL FLOODING THROUGH THE EVENING. ELSEWHERE...SHOWERS AND STORMS HAVE BEEN LESS IN COVERAGE THOUGH RADAR SHOWS NUMEROUS OUTFLOW BOUNDARIES FLOATING AROUND WHICH MAY SERVE TO KICK OFF ADDITIONAL CONVECTION OVER THE NEXT FEW HOURS. I HAVE ADJUSTED POPS ACCORDING TO RADAR TRENDS WITH THE IDEA OF THE BEST COVERAGE SHIFTING SOUTHWARD ALONG THE FRONT THROUGH THE EVENING. TONIGHT...THE COLD FRONT TO THE NORTH WILL CONTINUE SINKING SOUTHWARD AND THE BULK OF THE PRECIP DURING THE EARLY PART OF THE PERIOD WILL BE FOCUSED ALONG IT. EXPECT ONGOING CONVECTION TO DIMINISH WITH THE LOSS OF HEATING...THOUGH SCATTERED SHOWERS AND STORMS MAY CONTINUE ALONG AND NEAR THE COAST AND THE ADJACENT COASTAL WATERS. MODELS CONTINUE TO SHOW A WAVE DEVELOPING ALONG THE FRONT...THOUGH IT WILL RIDE NORTHEASTWARD AND OFF THE COAST RATHER QUICKLY. SOME MINOR POP ADJUSTMENTS WERE MADE...MAINLY TO KEEP A SLIGHT CHANCE INLAND ACROSS SOUTHEAST GA...AND CHANCES OVER THE WATERS WHERE THE BETTER INSTABILITY WILL RESIDE. FOG...THOUGH NOT A WIDESPREAD CONCERN...WILL BE POSSIBLE IN LOCATIONS AFFECTED BY THUNDERSTORMS AND HEAVY RAINFALL THIS AFTERNOON/EVENING. LOWS ARE EXPECTED TO FALL INTO THE UPPER 60S INLAND AND LOW 70S ALONG THE COAST. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... THURSDAY...WE SHOULD EXPERIENCE A DECREASE IN SHOWER AND THUNDERSTORM COVERAGE THURSDAY MORNING AS A STALLED FRONT REMAINS JUST OFFSHORE AND SOUTH OF THE FORECAST AREA. MODELS ARE FAIRLY CONSISTENT THAT A WEAK LOW/COASTAL TROUGH WILL DEVELOP ALONG THE STALLED BOUNDARY DURING THE DAY...THUS PROVIDING A FORCING MECHANISM FOR ADDITIONAL SHOWERS/THUNDERSTORMS THURSDAY AFTERNOON FOR LOCATIONS WHERE ABUNDANT LOW LVL MOISTURE LINGERS...MAINLY ALONG COASTAL SOUTH CAROLINA AND SOUTHEAST GEORGIA COUNTIES. HAVE THEREFORE MAINTAINED 30-40 POPS OVER THESE LOCATIONS. OVERALL HIGH TEMPS SHOULD REMAIN A DEGREE OR TWO BELOW NORMAL WITH INCREASING CLOUD COVER AND PRECIP OVER THE AREA. EXPECT TEMPS TO PEAK IN THE MID/UPPER 80S. SHOWERS AND/OR THUNDERSTORMS MAY LINGER INTO THE OVERNIGHT PERIOD AS THE SFC LOW/COASTAL TROUGH REMAINS POSITIONED NEAR THE SOUTHEAST COAST. FOR THIS REASON...HAVE MAINTAINED 20 POPS MAINLY OVER ALL SOUTH CAROLINA AND GEORGIA COASTAL COUNTIES. OVERNIGHT LOWS WILL RANGE IN THE UPPER 60S INLAND TO LOW/MID 70S ALONG THE COAST. FRIDAY AND SATURDAY...SURFACE HIGH PRESSURE WILL EVENTUALLY BUILD OVER THE MIDLANDS FROM THE NORTH BY FRIDAY...WITH THE PATTERN TRANSITIONING INTO AN INLAND WEDGE AND COASTAL TROUGH TYPE SCENARIO. MODELS CONTINUE TO SUGGEST WEAK WAVES OF ENERGY DEVELOPING ALONG THE COASTAL TROUGH WHICH GRADUALLY SLIDE THE TROUGH NEAR THE IMMEDIATE COAST FRIDAY AFTERNOON...THUS PROVIDING ANOTHER DAY OF SHOWER AND/OR THUNDERSTORMS...WITH THE GREATEST COVERAGE ALONG COASTAL COUNTIES. BY SATURDAY...HIGH PRESSURE WILL GRADUALLY STRENGTHEN OVER THE WESTERN ATLANTIC AND LIKELY FORCE THE COASTAL TROUGH OVER LAND BY THE AFTERNOON OR EVENING. HAVE THEREFORE INDICATED A 30 PERCENT CHANCE OF COASTAL SHOWERS AND/OR THUNDERSTORMS SATURDAY MORNING GRADUALLY SHIFTING INLAND WITH THE TROUGH SATURDAY AFTERNOON. OVERALL HIGHS WILL CONTINUE TO REMAIN A FEW DEGREES BELOW NORMAL ON BOTH DAYS...WITH TEMPS EXPECTED TO REACH THE MID/UPPER 80S...HIGHEST OVER INLAND GEORGIA. OVERNIGHT LOWS WILL RANGE IN THE UPPER 60S TO LOWER 70S. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... THE INLAND WEDGE/COASTAL TROUGH PATTERN WILL TRANSITION ON SUNDAY...AS THE TROUGH DAMPENS AND/OR MOVES INLAND WHILE THE CENTER OF HIGH PRESSURE SETTLES OVER THE ATLANTIC. THE FORECAST AREA WILL THEN REMAIN ALONG THE WESTERN PERIPHERY OF THE ATLANTIC HIGH PRESSURE INTO EARLY NEXT WEEK...WITH A WEAK INLAND SURFACE TROUGH DEVELOPING TOWARD THE MID WEEK PERIOD. HAVE INDICATED A MORE SEASONAL CONVECTIVE SCENARIO....WITH THUNDERSTORMS GENERALLY DEVELOPING ALONG AND INLAND OF THE SEABREEZE EACH AFTERNOON...DIMINISHING IN COVERAGE AND/OR RE-DEVELOPING OVER THE WATERS EACH NIGHT. 500 MB HEIGHTS PEAK EARLY NEXT WEEK...EVIDENCE THAT THE INITIALLY WEAK UPPER LEVEL PATTERN WILL TRANSITION INTO BROAD RIDGING ALOFT. AS A RESULT...EXPECT A GRADUAL WARMING TREND THROUGH THE PERIOD. HIGH TEMPERATURES AROUND 90 DEGREES AWAY FROM THE COASTLINE SUNDAY WILL INCREASE INTO THE LOWER 90S MONDAY THROUGH WEDNESDAY. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... THE BIGGEST IMMEDIATE CONCERN IS THE POSSIBILITY OF DIRECT IMPACTS FROM THUNDERSTORMS AT THE TERMINALS. AT KCHS...THUNDERSTORMS ARE CURRENTLY AFFECTING AREAS WELL NORTH OF THE AIRFIELD...BUT THIS BROKEN LINE OF STORMS IS EXPECTED TO SINK SOUTHWARD WITH A COLD FRONT THROUGH THE EVENING. I HAVE ADJUSTED THE TIMING FOR TSRA TO BE 19Z-22Z. AT KSAV...CURRENT STORMS TO THE SOUTH WILL REMAIN THERE AND IT WILL TAKE A BIT LONGER FOR STORMS TO THE NORTH TO GET INTO THE VICINITY. I HAVE HIGHLIGHTED 20Z-23Z FOR TEMPO TSRA. HEAVY RAIN REDUCING VISIBILITIES IS THE BIGGEST CONCERN...THOUGH GUSTY WINDS COULD BE POSSIBLE. OVERNIGHT...CURRENT INDICATIONS ARE THAT RESTRICTED CEILINGS WILL DEVELOP ALONG AND IMMEDIATELY BEHIND THE SOUTHWARD SINKING FRONT. SREF PROBABILITIES ARE HIGHEST AT KCHS AND WILL START EARLIER THAN AT KSAV. I HAVE TAKEN BOTH SITES TO MVFR...AND ALLOWED CEILINGS TO STICK AROUND INTO THE MID MORNING HOURS. EXTENDED AVIATION...MVFR OR LOWER CIGS/VSBYS POSSIBLE THURSDAY THROUGH SATURDAY WITH ISOLATED TO SCATTERED SHOWERS AND/OR THUNDERSTORMS DEVELOPING NEAR A COASTAL TROUGH. VFR CONDITIONS MAY RETURN BY SUNDAY. && .MARINE... TONIGHT...A COLD FRONT TO THE NORTH WILL CONTINUE SINKING SOUTHWARD AND INTO THE VICINITY OF THE WATERS THROUGH TONIGHT. MOST OF THE WATERS WILL MAINTAIN WESTERLY FLOW TONIGHT...EXCEPT FOR THE CHARLESTON COUNTY WATERS WHICH MAY BEGIN TURNING MORE NORTHERLY DUE TO THE FRONT VERY LATE. OVERALL CONDITIONS WILL REMAIN WELL BELOW SMALL CRAFT ADVISORY LEVELS WITH WINDS LESS THAN 15 KNOTS AND SEAS 2-3 FT WITHIN 20 NM AND 3-4 FT BEYOND. THURSDAY THROUGH SUNDAY...EAST/NORTHEAST WINDS AND SEAS ARE EXPECTED TO REMAIN WELL BELOW SMALL CRAFT ADVISORY CRITERIA THURSDAY AS A COLD FRONT STALLS OVER OR NEAR THE WATERS. A COASTAL TROUGH IS THEN EXPECTED TO DEVELOP ALONG THE STALLED BOUNDARY BY FRIDAY WHILE HIGH PRESSURE BUILDS FROM THE NORTH INLAND. THIS MAY PRODUCE A MODEST PRESSURE GRADIENT OVER THE WATERS WITH WIND SPEEDS PEAKING BETWEEN AROUND 15 KTS AND WAVES BUILDING TO 3-4 FT. ADDITIONALLY...SHOWERS AND/OR THUNDERSTORMS ARE POSSIBLE THROUGH SATURDAY OVER ALL WATERS UNTIL HIGH PRESSURE BUILDS OVER THE WESTERN ATLANTIC AND SHIFTS THE COASTAL TROUGH ONSHORE. WINDS/SEAS ARE THEN EXPECTED TO DECREASE/SUBSIDE INTO SUNDAY AS HIGH PRESSURE CONTINUES TO BUILD OVER THE ATLANTIC. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...BSH SHORT TERM...DPB LONG TERM...WMS AVIATION...BSH MARINE...BSH/DPB
Hazardous weather outlook, Jun 19, 3:53 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 353 PM EDT WED JUN 19 2013 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 201200- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 353 PM EDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA TODAY IN ADVANCE OF A COLD FRONT. STRONGER THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS. WET SOILS CONDITIONS ARE IN PLACE LIMITING RUNOFF IN MANY AREAS...THUS MINOR FLOODING OF LOW LYING AREAS WILL OCCUR WHERE HEAVIER RAINS FALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-201200- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 353 PM EDT WED JUN 19 2013 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA TODAY IN ADVANCE OF A COLD FRONT. STRONGER THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS. WET SOILS CONDITIONS ARE IN PLACE LIMITING RUNOFF IN MANY AREAS...THUS MINOR FLOODING OF LOW LYING AREAS WILL OCCUR WHERE HEAVIER RAINS FALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-201200- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 353 PM EDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS...SCATTERED TO NUMEROUS STORMS ARE EXPECTED TO MOVE INTO THE WATERS LATER TODAY AND THIS EVENING WITH A CHANCE FOR HAZARDOUS WEATHER CONDITIONS FROM DEADLY LIGHTING STRIKES... POOR VISIBILITIES IN HEAVY RAIN...AND LOCALLY GUSTY WINDS AND HIGHER SEAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ374-201200- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 353 PM EDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 19, 5:39 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
539 PM EDT WED JUN 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM FLASH FLOOD 1 SW CHARLESTON NAVAL C 32.84N 79.96W
06/19/2013 CHARLESTON SC SOCIAL MEDIA
LAW ENFORCEMENT REPORTING SPRUILL AVE CLOSED AT THE
I-26 OFF RAMP DUE TO FLOODING. JOPPA AVE...KINGWORTH AVE
AND LITTLE AVE ALSO CLOSED DUE TO FLOODING.
&&
EVENT NUMBER CHS1300515
JAQLocal storm report, Jun 19, 6:05 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
605 PM EDT WED JUN 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG 4 WSW ROUND O 32.93N 80.60W
06/19/2013 COLLETON SC DEPT OF HIGHWAYS
TREE DOWN REPORTED AT THE INTERSECTION OF COOLERS DAIRY
ROAD AND COTTAGEVILLE HIGHWAY.
&&
EVENT NUMBER CHS1300516
TIMTELocal storm report, Jun 19, 6:08 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
608 PM EDT WED JUN 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 1 N WHITE BLUFF 32.00N 81.13W
06/19/2013 CHATHAM GA PUBLIC
STRONG THUNDERSTORM WINDS BLEW DOWN SEVERAL TREE
LIMBS...THE LARGEST OF WHICH WAS 12 INCHES IN DIAMETER.
THE TREE LIMBS WERE BLOWN ONTO POWERLINES AND BROUGHT
THEM DOWN.
&&
EVENT NUMBER CHS1300517
FWASpecial weather statement, Jun 19, 6:25 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
625 PM EDT WED JUN 19 2013
GAZ088-100-101-116-118-119-138-SCZ040-042-047-048-051-192330-
ALLENDALE-BEAUFORT-BULLOCH-COASTAL CHATHAM-COASTAL
JASPER-EFFINGHAM-HAMPTON-INLAND BRYAN-INLAND CHATHAM-INLAND
JASPER-INLAND LIBERTY-SCREVEN-
625 PM EDT WED JUN 19 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
ALLENDALE...EFFINGHAM...HAMPTON...LIBERTY...BRYAN...JASPER...CHATHAM
AND BEAUFORT COUNTIES THROUGH 730 PM EDT...
AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST
OF WHITE HILL TO POOLER...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
OAKY...POOLER...GOSHEN HILLS...WESTWOOD...TUCKASEE KING...TALMADGE
MEMORIAL BRIDGE...LEPAGEVILLE...ISLE OF ARMSTRONG...SCOTIA...
ROBERTVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3277 8157 3291 8104 3218 8070 3216 8072
3213 8076 3212 8080 3210 8082 3211 8083
3212 8083 3209 8087 3191 8144 3235 8164
TIME...MOT...LOC 2225Z 245DEG 27KT 3275 8145 3215 8123Local storm report, Jun 19, 6:57 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
657 PM EDT WED JUN 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 1 NW CHARLESTON 32.79N 79.95W
06/19/2013 CHARLESTON SC NEWSPAPER
ASHLEY AVE NORTH OF FISHBURN ST CLOSED DUE TO FLOODING.
0600 PM FLASH FLOOD 1 NW CHARLESTON 32.79N 79.95W
06/19/2013 CHARLESTON SC NEWSPAPER
RUTLEDGE AVE CLOSED DUE TO FLOODING.
0600 PM FLASH FLOOD 1 NW CHARLES TOWNE LAND 32.82N 80.00W
06/19/2013 CHARLESTON SC NEWSPAPER
SAM RITTENBERG BLVD AND SUMAR ST CLOSED DUE TO
FLOODING.
0600 PM FLASH FLOOD 1 NNW CHARLESTON 32.80N 79.95W
06/19/2013 CHARLESTON SC NEWSPAPER
HUGER ST AND KING ST CLOSED DUE TO FLOODING.
&&
EVENT NUMBER CHS1300518
EVENT NUMBER CHS1300519
EVENT NUMBER CHS1300520
EVENT NUMBER CHS1300521
JAQLocal storm report, Jun 19, 7:06 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
706 PM EDT WED JUN 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HEAVY RAIN 1 S WINDSOR FOREST 31.97N 81.13W
06/19/2013 M3.04 INCH CHATHAM GA BROADCAST MEDIA
3.04 INCHES OF RAIN MEASURED AT WHITE BLUFF RD AND
WELLWOOD DR.
&&
EVENT NUMBER CHS1300522
JAQThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:24 AM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 19, 1:00 PM EDT | Special Weather Statement | CHS | Berkeley | 45 min |
| Jun 19, 1:24 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 19, 1:51 PM EDT | Special Marine Warning | CHS | 114 min | |
| Jun 19, 2:02 PM EDT | Special Weather Statement | CHS | Dorchester | 58 min |
| Jun 19, 2:06 PM EDT | Special Weather Statement | CHS | Berkeley | 54 min |
| Jun 19, 2:36 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 24 min |
| Jun 19, 2:51 PM EDT | Special Weather Statement | CHS | Allendale | 39 min |
| Jun 19, 2:57 PM EDT | Special Weather Statement | CHS | Charleston | 63 min |
| Jun 19, 3:41 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 109 min |
| Jun 19, 4:01 PM EDT | Special Weather Statement | CHS | Hampton | 29 min |
| Jun 19, 4:09 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 66 min |
| Jun 19, 4:19 PM EDT | Flash Flood Warning | CHS | Charleston | 4 hr |
| Jun 19, 4:40 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 50 min |
| Jun 19, 5:00 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 45 min |
| Jun 19, 5:09 PM EDT | Special Marine Warning | CHS | 96 min | |
| Jun 19, 5:59 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 19, 6:25 PM EDT | Special Weather Statement | CHS | Hampton, Jasper | 65 min |
| Jun 19, 6:51 PM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 114 min |
| Jun 19, 6:51 PM EDT | Special Marine Warning | CHS | 84 min | |
| Jun 19, 7:01 PM EDT | Special Marine Warning | CHS | 119 min |
Nearby
Flash Flood Warnings in South Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.